Oxaliplatin-related interstitial pneumonia with high-grade f
Now open: Certificate Course in Management of Covid-19 by Govt. Of Gujarat and PlexusMDKnow more...Now open: Certificate Course in Management of Covid-19 by Govt. Of Gujarat and PlexusMDKnow more...
Although drug-induced interstitial pneumonia is a well-known adverse side-effect of cancer chemotherapy, the disease is difficult to detect in the early phase. Authors report a case of oxaliplatin-induced interstitial pneumonia in which eosinophilia and high-grade fever with relative bradycardia were useful presenting signs for the early diagnosis.

A 76-year-old Japanese woman with postoperative recurrent rectal cancer (peritoneal dissemination and liver metastasis) was admitted to our hospital because of productive cough and consolidation on thoracic computed tomography (CT) images. Two months prior to the consultation, she had started chemotherapy (fluorouracil, oxaliplatin, and bevacizumab). After finishing three courses of chemotherapy, she developed fever and was noted to have relative bradycardia. After another two courses of chemotherapy, she developed productive cough, chest discomfort, and high-grade fever. At this time, thoracic CT revealed patchy areas of consolidation distributed predominantly in the periphery.

Despite the administration of tazobacterium/piperacillin, the consolidation seen on CT scans gradually worsened. Fiberoptic bronchoscopy was performed, and bronchoalveolar lavage fluid analysis showed increased lymphocytes, eosinophils, and total cell count but a low CD4/ CD8 ratio. No specific pathogen was identified. With a diagnosis of interstitial pneumonia, prednisolone was started and chemotherapy was temporarily discontinued. Her productive cough gradually decreased, and the infiltrative shadows on the thoracic CT scans improved.

Although cases of oxaliplatin-related pneumonia with complicating relative bradycardia are not uncommon, drug-induced interstitial pneumonia should be taken into account in the differential diagnosis. In this case, an increased circulating eosinophil count and high-grade fever with relative bradycardia were the first signs of drug-induced interstitial pneumonia.

Source: https://jmedicalcasereports.biomedcentral.com/articles/10.1186/s13256-021-02769-7
Like
Comment
Share